Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 25, 2007, 4:46 AM CDT for Barton County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2007, 4:46 AM CDT (09:46 UTC)
- Expired
- Apr 25, 2007, 5:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 250946 SVRICT KSC009-251030- /O.NEW.KICT.SV.W.0022.070425T0946Z-070425T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 446 AM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 530 AM CDT. * AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OLMITZ...OR 11 MILES NORTHWEST OF GREAT BEND...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALBERT...GALATIA...HOISINGTON...OLMITZ...SUSANK. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903 $$ ES
2 follow-up statements
000 WWUS53 KICT 250959 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT WED APR 25 2007 KSC009-251030- /O.CON.KICT.SV.W.0022.000000T0000Z-070425T1030Z/ BARTON KS- 500 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BARTON COUNTY UNTIL 530 AM CDT... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OLMITZ...OR 15 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SUSANK BY 510 AM CDT. IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903 $$ ES
000 WWUS53 KICT 251023 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 AM CDT WED APR 25 2007 KSC009-251033- /O.EXP.KICT.SV.W.0022.000000T0000Z-070425T1030Z/ BARTON KS- 523 AM CDT WED APR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 519 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3840 9903 3840 9891 3869 9850 3870 9903 $$ COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:17 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 25, 3:17 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT WED APR 25 2007 .DISCUSSION... SYNOPSIS: CLOSED UPPER LOW...CENTERED OVER OK PANHANDLE TONIGHT...CONTINUES EWD TREK ALONG KS/OK BORDER TODAY. EWD PROGRESS TO BE WATCHED CLOSELY AS ATTENDANT SFC LOW...STRADDLING KS/OK BORDER JUST SW OF MEDICINE LODGE WILL MAKE COMPARABLE EWD PROGRESS...REACHING EXTREME SE KS LATER THIS AFTERNOON. THIS SETUP POSES FORECAST PROBLEMS FOR SE KS IN ALL FACETS ...ESPECIALLY IN TERMS OF TEMPERATURES & CONVECTIVE POTENTIAL. THIS MUCH IS CERTAIN: ANY CONVECTIVE POTENTIAL TO BE CONFINED TO PRIMARILY SE KS DUE LATE AFTERNOON ARRIVAL OF SFC LOW WHERE NO DOUBT CLOSEST TO WARM SECTOR & THEREFORE GREATEST INSTABILITY. RAINY & MUCH COOLER WEATHER SLATED FOR REST OF FORECAST AREA AS DEEP LAYER MOISTURE-LADEN WRAP-AROUND ENSUES & SPREADS S ACROSS CENTRAL & SC KS. THIS MORNING: ONE CHANGE MADE TO INHERITED FORECAST IS TO INTRODUCE AREAS OF DENSE FOG TO PRIMARILY SC KS THATLL EXTEND NE TO INCLUDE CHASE COUNTY AS VISIBILITIES HAVE DROPPED TO 1/4SM IN MUCH OF THIS AREA IN IMMEDIATE VICINITY OF 925-MB FRONT. WITH ONSET OF NLY LWR-DECK FLOW EXPECT THIS TO BE SHORT-LIVED & LOCALIZED EVENT (TIL 8AM) SO FOR NOW THERE ARE NO PLANS TO ISSUE DENSE FOG ADVISORY FOR THESE AREAS. REST OF TODAY: PER SYNOPSIS HAVE RAISED POPS TO 80-90% ALL AREAS WITH TSRA ASSIGNED TO PRIMARILY SE KS. HAVE ASSIGNED CHANCE OF EMBEDDED TS TO ALL OF SC KS EXTENDING AS FAR N AS MCPHERSON AS ALL SHORT-TERM MODELS DEPICTING WELL-DEFINED 500-MB VORT LOBE & REGION OF RESPECTABLE MID-SCALE LIFT IN ADVANCE OF AFORE-MENTIONED CLOSED UPPER LOW. VERY LIMITED DIURNAL TEMP RANGE MOST AREAS (EXCEPT SE KS). TONIGHT: SLOW EWD PROGRESS OF OVERALL PATTERN DICTATES RAISING POPS ALL AREAS TO 50-60% THIS EVENING WITH POPS ONLY TAPERED OFF TO 30-40% MIDNIGHT ONWARD. THU: CONTINUED SLOW EWD PROGRESSION OF MID-UPPER LOW TO INDUCE WRAP-AROUND ASSOCIATED -SHRA TO PERSIST ACROSS AREAS ALONG & W OF I-135 PRIMARILY IN THE MORNING. HAVE RAISED POPS TO 20-35% WITH THE SLIGHTLY HIGHER POPS ASSIGNED TO SE KS. THU NIGHT: NE PROGRESS OF MID-UPPER LOW WILL REQUIRE CLOSE MONITORING FOR IF THE FEATURE FAILS TO MAKE SUFFICIENT NE PROGRESS -SHRA MAY LINGER OVER SE KS INTO THE EVENING. KEPT DRY FORECAST INTACT FOR TIME BEING AS THIS WOULD BE ONLY MINOR CHANGE. FRI & FRI NIGHT: ONLY BRIEF INTERMISSION FROM -SHRA/TS AS MID-LEVEL SHORTWAVE SPRINTS SE ACROSS ERN WY/NEBRASKA PANHANDLE TO INDUCE SCT SHRA/TS OVER MUCH OF CENTRAL & SC KS. BEING DAY 3 FORECAST HAVE TAKEN CONSERVATIVE APPROACH TO POPS ASSIGNING 20-30% ON FRI. APPEARS MID-LEVEL SHORTWAVE TO MAKE SUFFICIENT SE PROGRESS TO WARRANT RETENTION OF 20% TO FAR SC & SE KS FRI NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 45 64 41 / 90 60 20 0 HUTCHINSON 57 43 64 42 / 90 50 20 0 NEWTON 60 45 63 42 / 90 60 20 0 ELDORADO 62 46 63 42 / 90 60 30 0 WINFIELD-KWLD 64 46 63 42 / 80 50 30 0 RUSSELL 52 42 64 44 / 90 50 10 10 GREAT BEND 53 42 65 44 / 90 50 10 10 SALINA 57 43 63 43 / 90 60 20 10 MCPHERSON 57 44 63 42 / 90 60 20 0 COFFEYVILLE 68 48 63 43 / 80 60 30 0 CHANUTE 67 47 63 42 / 90 60 40 0 IOLA 66 47 62 42 / 90 70 40 0 PARSONS-KPPF 67 48 63 42 / 80 60 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 9:58 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 958 PM CDT TUE APR 24 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 958 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR A FEW STRONG STORMS OVERNIGHT...WITH HAIL UP TO DIME SIZE AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE REGION WEDNESDAY. A FEW STORMS IN SOUTHEASTERN KANSAS COULD CONTAIN SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:40 PM CDT | Tornado Warning | ICT | Rice | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.